Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS Cheyenne, WY

August 17, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Aug 17, 2007, 5:01 PM MDT for Laramie County, Wyoming. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2007, 5:01 PM MDT (23:01 UTC)
Expired
Aug 17, 2007, 6:00 PM MDT
In force
59 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
7104 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KCYS 172303
FFWCYS
WYC021-180000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
501 PM MDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
  THIS DOES NOT INCLUDE THE CITY OF CHEYENNE...

* UNTIL 600 PM MDT

* AT 457 PM MDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED FLASH 
  FLOODING FROM A THUNDERSTORM THAT MOVED ALONG HIGHWAY 85.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHWAY 85 
  NEAR MILE MARKER 27.

ADDITIONAL RAINFALL AMOUNTS OF QUARTER INCH ARE POSSIBLE IN THE 
WARNED AREA.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT
1-800-269-6220.

LAT...LON 4128 10485 4126 10457 4141 10456 4142 10484

$$

HAHN
2 follow-up statements
000
WGUS75 KCYS 172320
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT FRI AUG 17 2007

WYC021-180000-
LARAMIE WY-
518 PM MDT FRI AUG 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
CENTRAL LARAMIE COUNTY...

AT 518 PM MDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED 
FLOODING OVER HIGHWAY 85 NEAR MILE MARKER 27. THIS AREA RECEIVED 
AROUND ONE AND A HALF TO TWO INCHES OF RAINFALL FROM A THUNDERSTORM 
THAT MOVED OVER THE AREA EARLIER. ALTHOUGH THE HEAVIEST RAIN HAS 
COME TO AN END...AN ADDITIONAL QUARTER INCH OF RAINFALL CAN BE 
EXPECTED OVER THE WARNED AREA. THIS WARNING DOES NOT INCLUDE THE 
CITY OF CHEYENNE.

THE AREA THAT HAS BEEN IMPACTED THE GREATEST INCLUDE ANTELOPE DRAW 
ALONG HIGHWAY 85 NEAR COUNTY ROAD 222. IN ADDITION TO THIS 
DRAINAGE...OTHERWISE DRY WASHES MAY ALSO BE SWOLEN. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS AND COUNTY ROADS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4132 10484 4129 10459 4137 10458 4140 10483
      4136 10487

$$

HAHN
000
WGUS75 KCYS 172358
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT FRI AUG 17 2007

WYC021-180004-
LARAMIE WY-
558 PM MDT FRI AUG 17 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT FOR CENTRAL
LARAMIE COUNTY...

THE THUNDERSTORM THAT BROUGHT HEAVY RAIN TO PORTIONS OF CENTRAL 
LARAMIE COUNTIES...SPECIFICALLY ALONG HIGHWAY 85 NORTHEAST OF 
CHEYENNE...HAS WEAKENED SIGNIFICANTLY. ALTHOUGH SOME LIGHT RAIN WILL 
CONTINUE TO FALL ACROSS THE WARNED AREA...THE THREAT OF FLASH 
FLOODING HAS SUBSIDED.

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN 
CHEYENNE AT 1-800-269-6220.

LAT...LON 4132 10484 4129 10459 4137 10458 4140 10483
      4136 10487

$$

HAHN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:00 PM MDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 17, 3:00 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT FRI AUG 17 2007

.SHORT TERM...TONIGHT THRU SUNDAY...SCTD SHOWERS AND TSTRM DVLPG
OVER THE WRN CWA EARLY THIS AFTN IN RESPONSE TO UPPER SHORTWAVE
LIFTING ACROSS NWRN WY.  EXPECT THIS ACTIVITY TO SPREAD EAST OF THE
MTNS AS SHORTWAVE TURNS EAST OVER THE DAKOTAS THIS EVENING THEN
DIMINISH AS LOBE OF VORT MOVES EAST AND INSTABILITY DECREASES LATE
THIS EVENING.  WARMER AND DRIER WX EXPECTED SATURDAY BUT STILL ISOLD
LATE DAY TSTRMS POSSIBLE ESPECIALLY OVER THE MTNS WITH SOME HINT OF
A WEAK IMPULSE RIDING ALONG NRN PERIPHERY OF UPPER HIGH OVER THE SRN
ROCKYS.  QUITE WARM AND MAINLY DRY SUNDAY AS SFC TROF EDGES EAST OF
THE CWA WITH DOWNSLOPING FLOW AND CAPPING HINDERING CONVECTION FOR
THE MOST PART EXCEPT FOR THE SRN MTNS.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. ALTHOUGH THE GFS INDICATES
DOWNSLOPE WINDS ACROSS THE CWA ON SUNDAY AND SUGGESTS SOME WEAK CIN
ACROSS EASTERN PORTIONS OF THE CWA THE WRF SUGGESTS THAT THERE WILL
BE SOME WEAK CONVECTION ACROSS THE CWA SUNDAY EVENING. THE SREF ALSO
SHOWED SOME REASONABLE CONFIDENCE WITH AT LEAST MEASURABLE
PRECIPITATION IN THE EVENING. THUS HAVE KEPT IN A SLIGHT CHANCE OF
THUNDERSTORMS.  BOTH MONDAY AND TUESDAY FLOW SWITCHES TO WEST AND
NORTHWEST AT 700MB. THUS EXPECT DRIER CONDITIONS WITH THE BEST
CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS. ALTHOUGH THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS IN FAR SOUTHEASTERN NEBRASKA
PANHANDLE ON MONDAY AFTERNOON AND EVENING AS IT IS ON THE FAR
WESTERN EDGE OF BEST INSTABILITY AND MOISTURE. A COLD FRONT WILL
PUSH SOUTHWARD ACROSS WYOMING ON LATE TUESDAY NIGHT INTO WEDNESDAY.
THIS FRONT WILL BRING MUCH COOLER TEMPERATURES COMPARED TO THE PAST
WEEK AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS ARE
EXPECTED TO BE IN THE UPPER 70S TO MID 80S ACROSS SOUTHEAST WYOMING
AND THE NEBRASKA PANHANDLE. EXPECT A SLIGHT CHANCE FOR MAINLY
MOUNTAIN SHOWERS THURSDAY AND FRIDAY WITH TEMPERATURES REMAINING IN
THE MID 70S TO LOWER 80S.

&&

.AVIATION...VFR CONDS EXPECTED TO PREDOMINATE THROUGH SATURDAY
EXCEPT FOR BRIEF MVR CONDITIONS MAINLY DUE TO LOWERED VISIBILITY IN
SHOWERS AND TSTRMS THIS EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Aug 17, 10:45 AM MDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1045 AM MDT FRI AUG 17 2007

NEZ001>003-019>021-054-055-WYZ059>070-181015-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1045 AM MDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
THIS EVENING. THE STORMS SHOULD INITIALLY FORM OVER THE HIGHER
TERRAIN OF SOUTHEAST WYOMING THEN SPREAD ACROSS LOWER ELEVATIONS AND
THE NEBRASKA PANHANDLE.  A FEW STRONG STORMS ARE POSSIBLE MAINLY
NORTH OF A LINE FROM DOUGLAS TO SCOTTSBLUFF WITH LOCALLY HEAVY
RAIN...WIND GUSTS TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE MOST DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 17, 3:35 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT FRI AUG 17 2007

WYZ066-172245-
LARAMIE RANGE-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK
335 PM MDT FRI AUG 17 2007

A STRONG THUNDERSTORM LOCATED 7 MILES EAST OF BUFORD WILL CONTINUE
TO SLOWLY MOVE EAST AT 15 MPH THROUGH 530 PM MDT. THIS THUNDERSTORM
WILL AFFECT TRAVEL ALONG INTERSTATE 80 BETWEEN BUFORD AND MILE
MARKER 345 THROUGH 4 PM MDT. PENNY SIZED HAIL...BRIEF WIND GUSTS
TO 40 MPH...AND HEAVY RAIN CAN BE EXPECTED FROM THIS THUNDERSTORM.
MOTORISTS TRAVELING ALONG INTERSTATE 80 CAN EXPECT REDUCED
VISIBILITIES IN HEAVY RAIN FROM THIS THUNDERSTORM.

HAHN
Special weather statement, Aug 17, 3:59 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT FRI AUG 17 2007

WYZ069-172300-
CHEYENNE FOOTHILLS-
INCLUDING THE CITY OF...CHEYENNE
359 PM MDT FRI AUG 17 2007

A STRONG THUNDERSTORM LOCATED 13 MILES NORTH OF CHEYENNE WILL
CONTINUE TO SLOWLY MOVE EAST AT 15 MPH THROUGH 530 PM MDT. THIS
THUNDERSTORM WILL AFFECT TRAVEL ALONG INTERSTATE 25 BETWEEN MILE
MARKER 20 AND WHITAKER THROUGH 430 PM MDT. PEA TO MARBLE SIZED
HAIL...BRIEF WIND GUSTS TO 40 MPH...AND HEAVY RAIN CAN BE EXPECTED
FROM THIS THUNDERSTORM. MOTORISTS TRAVELING ALONG INTERSTATE 25
CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN FROM THIS
THUNDERSTORM.

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 4:17 PM MDTSevere Thunderstorm WarningCYSLaramie28 min

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.